Jump to ContentJump to Main Navigation
Show Summary Details
More options …

 

Integers


Mathematical Citation Quotient (MCQ) 2016: 0.40

Online
ISSN
1867-0660
See all formats and pricing
More options …

Binomial Coefficient – Harmonic Sum Identities Associated to Supercongruences

Dermot McCarthy
Published Online: 2011-08-04 | DOI: https://doi.org/10.1515/INTEG.2011.061

Abstract

We establish two binomial coefficient-generalized harmonic sum identities using the partial fraction decomposition method. These identities are a key ingredient in the proofs of numerous supercongruences. In particular, in other works of the author, they are used to establish modulo pk (k > 1) congruences between truncated generalized hypergeometric series, and a function which extends Greene's hypergeometric function over finite fields to the p-adic setting. A specialization of one of these congruences is used to prove an outstanding conjecture of Rodriguez-Villegas which relates a truncated generalized hypergeometric series to the p-th Fourier coefficient of a particular modular form.

Keywords.: Binomial Coefficient; Harmonic Sum; Identity; Supercongruence; Hypergeometric Function

About the article

Received: 2011-01-31

Accepted: 2011-05-03

Published Online: 2011-08-04

Published in Print: 2011-12-01


Citation Information: Integers, ISSN (Print) 1867-0652, DOI: https://doi.org/10.1515/INTEG.2011.061.

Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Qinglun Yan, Chuanan Wei, and Xiaona Fan
The Ramanujan Journal, 2014, Volume 35, Number 1, Page 131

Comments (0)

Please log in or register to comment.
Log in